Alert archive / Oklahoma / Special Weather Statements in 2016
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 3, 2016, 5:01 PM CDT for Craig County, Oklahoma. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2016, 5:01 PM CDT (22:01 UTC)
- Expired
- Jul 3, 2016, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
County Craig County, OK
The radar
The Tulsa radar (KINX), 77 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.8
The text
As transmitted.
495
WWUS84 KTSA 032201
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT SUN JUL 3 2016
OKZ057-032230-
CRAIG OK-
501 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CRAIG COUNTY UNTIL 530 PM
CDT...
AT 501 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
WHITE OAK...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
WELCH... BLUEJACKET...
PYRAMID CORNERS... HOLLOW...
CENTRAILIA... CENTRALIA...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 291 AND 293.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3675 9500 3668 9500 3667 9543 3687 9543
3697 9506
TIME...MOT...LOC 2201Z 245DEG 21KT 3679 9528
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:43 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 3, 2:43 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
243 PM CDT SUN JUL 3 2016
.DISCUSSION...
Weak area of surface low pressure currently located over central
Oklahoma this afternoon with quasi-stationary boundary located
further north near the Oklahoma/Kansas border. With a few breaks
in the cloud cover, atmosphere has become moderately unstable
with lifted indices from -5 to -7 deg C southwest of Tulsa. Low
level moisture convergence continues northeast of surface low near
the interstate 44 corridor. With limited cap present, strong to
severe thunderstorms are expected to develop near aforementioned
area by mid/late afternoon with the threat for heavy rainfall and
to a lesser extent damaging downburst winds. In addition, slightly
backed surface winds/modest deep layer shear and low LCL heights
would suggest that the chance for a brief tornado is not zero, but
will likely remain very low.
Main threat this evening into the overnight hours will be the
potential for heavy rainfall/flash flooding as multiple
thunderstorm clusters move across much of eastern Oklahoma and
northwest Arkansas. A flash flood watch remains in effect through
tonight for much of the area and flash flood guidance remains
relatively low from the previous rainfall. The heavier rainfall is
expected to shift east of the region Monday morning with only a
few lingering showers/isolated thunderstorms across far southeast
Oklahoma/northwest Arkansas monday afternoon.
Focus will quickly shift to the excessive heat potential Tuesday
through the remainder of the week as large upper ridge builds
over the southern plains. High temperatures in the upper 90s will
be common across much of eastern Oklahoma and west-central
Arkansas with heat indices exceeding 105 degrees in some
locations. A heat advisory will likely be required for at least
portions of the area during this time as afternoon dewpoints
become a little more certain. Limited precipitation chances
return by Friday into next weekend a weak northwest flow aloft
develops.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 90 77 96 / 70 10 10 10
FSM 74 90 76 96 / 80 40 10 10
MLC 74 90 77 94 / 80 20 10 10
BVO 67 88 71 96 / 60 10 10 10
FYV 72 85 70 93 / 90 40 10 10
BYV 71 85 71 93 / 80 50 10 10
MKO 73 90 74 93 / 90 20 10 10
MIO 70 86 73 95 / 60 20 10 10
F10 73 90 76 93 / 90 10 10 10
HHW 74 92 76 93 / 70 40 10 10
&&
.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through Monday morning for OKZ054>076.
AR...Flash Flood Watch through Monday morning for ARZ001-002-010-011-
019-020-029.
&&
SHORT TERM...20
LONG TERM....12Hazardous weather outlook, Jul 3, 4:29 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT SUN JUL 3 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
429 PM CDT SUN JUL 3 2016
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...REMAINDER OF THIS AFTERNOON THROUGH TONIGHT.
.TORNADO.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS
NORTHEAST OKLAHOMA THIS AFTERNOON. THIS ACTIVITY WILL INCREASE IN
COVERAGE AND INTENSITY THROUGH THE EVENING HOURS WITH THE THREAT FOR
VERY HEAVY RAINFALL AND DAMAGING DOWNBURST WINDS. A BRIEF TORNADO OR
TWO CAN NOT BE RULED OUT WITH ANY ISOLATED SUPERCELLS THIS AFTERNOON
OR EVENING.
FLASH FLOODING WILL BE LIKELY IN SOME AREAS AS STORMS SPREAD ACROSS
THE REMAINDER OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS
EVENING INTO THE OVERNIGHT HOURS. WIDESPREAD 2 TO 3 INCH RAINFALL
AMOUNTS ARE EXPECTED WITH THIS ACTIVITY WITH LOCALLY 5 INCHES
POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR MOST OF EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THROUGH MONDAY MORNING. THE
ADDITIONAL RAINS COULD ALSO LEAD TO NOTABLE RISES ON A FEW AREA
RIVERS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY THROUGH SATURDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY EARLY IN
THE DAY ON MONDAY...WITH PRECIPITATION ENDING BY MONDAY
EVENING.
THE HEAT WILL RETURN FOR THE REMAINDER OF THE WEEK AND INTO
NEXT WEEKEND AS AN UPPER LEVEL RIDGE BUILDS INTO THE REGION.
TRIPLE DIGIT HEAT INDEX VALUES WILL BE PREVALENT BEGINNING TUESDAY
AND CONTINUING INTO NEXT WEEKEND.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jul 3, 3:59 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 359 PM CDT SUN JUL 3 2016 OKZ056-057-032130- CRAIG OK-NOWATA OK- 359 PM CDT SUN JUL 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NOWATA AND WEST CENTRAL CRAIG COUNTIES UNTIL 430 PM CDT... AT 359 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF NOWATA...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... DELAWARE... CENTRAILIA... CENTRALIA... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHEASTERN OKLAHOMA. LAT...LON 3661 9555 3677 9565 3691 9541 3670 9516 TIME...MOT...LOC 2059Z 238DEG 18KT 3671 9553
Special weather statement, Jul 3, 4:11 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
411 PM CDT SUN JUL 3 2016
OKZ054-059-032145-
PAWNEE OK-OSAGE OK-
411 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND EASTERN PAWNEE
COUNTIES UNTIL 445 PM CDT...
AT 411 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF RALSTON TO 3 MILES SOUTHWEST OF
MARAMEC. MOVEMENT WAS NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWHUSKA... PAWNEE...
HOMINY... CLEVELAND...
FAIRFAX... WYNONA...
JENNINGS... RALSTON...
OSAGE... HALLETT...
BLACKBURN... TERLTON...
MARAMEC... SKEDEE...
PERSHING... NELAGONEY...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3657 9675 3681 9619 3619 9636 3616 9665
3616 9682 3619 9682
TIME...MOT...LOC 2111Z 241DEG 17KT 3652 9665 3621 9673Special weather statement, Jul 3, 4:29 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 429 PM CDT SUN JUL 3 2016 OKZ056-057-032200- CRAIG OK-NOWATA OK- 429 PM CDT SUN JUL 3 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NOWATA AND WEST CENTRAL CRAIG COUNTIES UNTIL 500 PM CDT... AT 429 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST OF NEW ALLUWE...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... CENTRAILIA... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR NORTHEASTERN OKLAHOMA. LAT...LON 3665 9545 3680 9552 3689 9529 3668 9516 TIME...MOT...LOC 2129Z 245DEG 16KT 3674 9539
Special weather statement, Jul 3, 4:44 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
444 PM CDT SUN JUL 3 2016
OKZ054>056-059-032230-
NOWATA OK-PAWNEE OK-WASHINGTON OK-OSAGE OK-
444 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OSAGE...PAWNEE...WEST
CENTRAL NOWATA AND CENTRAL WASHINGTON COUNTIES UNTIL 530 PM CDT...
AT 443 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF OKESA TO 3 MILES NORTHWEST OF
HOMINY TO 2 MILES EAST OF MARAMEC. MOVEMENT WAS EAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
BARTLESVILLE... PAWHUSKA...
PAWNEE... SKIATOOK...
HOMINY... DEWEY...
CLEVELAND... FAIRFAX...
BARNSDALL... RAMONA...
WYNONA... OCHELATA...
DELAWARE... JENNINGS...
RALSTON... AVANT...
WESTPORT... OSAGE...
HALLETT... BLACKBURN...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3680 9562 3616 9625 3617 9682 3662 9681
3684 9624
TIME...MOT...LOC 2143Z 258DEG 21KT 3664 9610 3643 9645 3624 9664Special weather statement, Jul 3, 4:54 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT SUN JUL 3 2016
OKZ059-032230-
PAWNEE OK-
454 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PAWNEE COUNTY UNTIL
530 PM CDT...
AT 453 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MORRISON...
MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN PAWNEE
COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3651 9703 3651 9701 3649 9700 3646 9697
3646 9695 3647 9691 3647 9688 3651 9684
3651 9681 3625 9682 3625 9692 3633 9693
3634 9703
TIME...MOT...LOC 2153Z 257DEG 18KT 3632 9700Special weather statement, Jul 3, 5:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
501 PM CDT SUN JUL 3 2016
OKZ057-032230-
CRAIG OK-
501 PM CDT SUN JUL 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CRAIG COUNTY UNTIL 530 PM
CDT...
AT 501 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
WHITE OAK...MOVING NORTHEAST AT 25 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
WELCH... BLUEJACKET...
PYRAMID CORNERS... HOLLOW...
CENTRAILIA... CENTRALIA...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 291 AND 293.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHEASTERN OKLAHOMA.
LAT...LON 3675 9500 3668 9500 3667 9543 3687 9543
3697 9506
TIME...MOT...LOC 2201Z 245DEG 21KT 3679 9528The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:17 AM CDT | Special Weather Statement | TSA | Craig, Ottawa, Rogers | 43 min |
| Jul 3, 3:39 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 14 more | 27 hr |
| Jul 3, 3:57 AM CDT | Special Weather Statement | TSA | Delaware, Mayes, Ottawa, Rogers | 48 min |
| Jul 3, 3:46 PM CDT | Special Weather Statement | TSA | Pawnee | 29 min |
| Jul 3, 3:59 PM CDT | Special Weather Statement | TSA | Nowata | 31 min |
| Jul 3, 4:11 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 34 min |
| Jul 3, 4:29 PM CDT | Special Weather Statement | TSA | Craig | 31 min |
| Jul 3, 4:44 PM CDT | Special Weather Statement | TSA | Osage, Pawnee, Washington | 46 min |
| Jul 3, 4:47 PM CDT | Flash Flood Warning | TSA | Nowata, Osage, Pawnee, Rogers, Washington | 6 hr |
| Jul 3, 4:54 PM CDT | Special Weather Statement | TSA | Pawnee | 36 min |
| Jul 3, 5:08 PM CDT | Special Weather Statement | TSA | Creek | 37 min |
| Jul 3, 5:16 PM CDT | Flash Flood Warning | TSA | Craig, Nowata | 5 hr |
| Jul 3, 5:25 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Washington | 35 min |
| Jul 3, 5:29 PM CDT | Special Weather Statement | TSA | Osage, Pawnee | 31 min |
| Jul 3, 5:44 PM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Jul 3, 5:56 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 49 min |
| Jul 3, 6:00 PM CDT | Special Weather Statement | TSA | Osage | 45 min |
| Jul 3, 6:13 PM CDT | Special Weather Statement | TSA | Creek | 47 min |
| Jul 3, 6:28 PM CDT | Flash Flood Warning | TSA | Craig, Mayes, Rogers | 5 hr |
| Jul 3, 6:44 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 16 min |
| Jul 3, 6:57 PM CDT | Special Weather Statement | TSA | Creek | 33 min |
| Jul 3, 8:52 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 113 min |
| Jul 3, 10:41 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 2 hr |
Nearby
Special Weather Statements in Oklahoma, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.